Title of article :
Mono-implicit Runge-Kutta schemes for the parallel solution of initial value ODEs
Author/Authors :
Voss، نويسنده , , D.A. and Muir، نويسنده , , P.H.، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 1999
Pages :
18
From page :
235
To page :
252
Abstract :
Among the numerical techniques commonly considered for the efficient solution of stiff initial value ordinary differential equations are the implicit Runge-Kutta (IRK) schemes. The calculation of the stages of the IRK method involves the solution of a nonlinear system of equations usually employing some variant of Newtonʹs method. Since the costs of the linear algebra associated with the implementation of Newtonʹs method generally dominate the overall cost of the computation, many subclasses of IRK schemes, such as diagonally implicit Runge-Kutta schemes, singly implicit Runge-Kutta schemes, and mono-implicit (MIRK) schemes, have been developed to attempt to reduce these costs. In this paper we are concerned with the design of MIRK schemes that are inherently parallel in that smaller systems of equations are apportioned to concurrent processors. This work builds on that of an earlier investigation in which a special subclass of the MIRK formulas were implemented in parallel. While suitable parallelism was achieved, the formulas were limited to some extent because they all had only stage order 1. This is of some concern since in the application of a Runge-Kutta method to a system of stiff ODEs the phenomenon of order reduction can arise; the IRK method can behave as if its order were only its stage order (or its stage order plus one), regardless of its classical order. The formulas derived in the current paper represent an improvement over the previous investigation in that the full class of MIRK formulas is considered and therefore it is possible to derive efficient, parallel formulas of orders 2, 3, and 4, having stage orders 2 or 3.
Keywords :
Runge-Kutta schemes , Stiff ODEs , L-stability , A-stability , Parallel methods , Parabolic PDEs
Journal title :
Journal of Computational and Applied Mathematics
Serial Year :
1999
Journal title :
Journal of Computational and Applied Mathematics
Record number :
1549619
Link To Document :
بازگشت